Alert archive / California / Frost Advisories in 2015

Frost Advisory 5, NWS San Francisco Bay Area, CA

November 4, 20155 counties in California

NWS San Francisco Bay Area, CA issued this frost advisory at Nov 4, 2015, 1:27 PM PST for 5 counties in California. It took effect at Nov 5, 2015, 3:00 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2015, 1:27 PM PST (21:27 UTC)
In effect from
Nov 5, 2015, 3:00 AM PST
Expired
Nov 5, 2015, 8:00 AM PST
In force
5 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 50 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2015-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2015-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WWUS76 KMTR 042127
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
127 PM PST WED NOV 4 2015

CAZ516>518-050500-
/O.NEW.KMTR.FR.Y.0005.151105T1100Z-151105T1600Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
127 PM PST WED NOV 4 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PST THURSDAY FOR
THE SOUTHERN SALINAS VALLEY AS WELL AS THE HILLS OF MONTEREY AND
SAN BENITO COUNTY.

* TEMPERATURE...LOWS DROPPING FROM 33 TO 37 IN THE PRE-DAWN AND 
                EARLY MORNING HOURS OF THURSDAY.

* IMPACTS...THIS WILL BE THE COLDEST NIGHT SO FAR THIS FALL. ANY
            SENSITIVE PLANTS OR CROPS SHOULD BE PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
897 
WWUS76 KMTR 050503
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
903 PM PST WED NOV 4 2015

CAZ516>518-051600-
/O.CON.KMTR.FR.Y.0005.151105T1100Z-151105T1600Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
903 PM PST WED NOV 4 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PST
THURSDAY...

* TEMPERATURE...LOW TEMPERATURES DROPPING TO 33 TO 37 DEGREES IN
  THE PRE-DAWN AND EARLY MORNING HOURS OF THURSDAY.

* IMPACTS...THIS WILL BE THE COLDEST NIGHT SO FAR THIS FALL. ANY 
  SENSITIVE PLANTS OR CROPS SHOULD BE PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
534 
WWUS76 KMTR 050951
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
151 AM PST THU NOV 5 2015


CAZ506-051600-
/O.EXA.KMTR.FR.Y.0005.151105T1100Z-151105T1600Z/
NORTH BAY INTERIOR VALLEYS-
151 AM PST THU NOV 5 2015

...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURE...LOW TEMPERATURES DROPPING TO 33 TO 37 DEGREES IN 
  THE PRE-DAWN AND EARLY MORNING HOURS OF THURSDAY. 

* IMPACTS...THIS WILL BE THE COLDEST NIGHT SO FAR THIS FALL. ANY 
  SENSITIVE PLANTS OR CROPS SHOULD BE PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ516>518-051600-
/O.CON.KMTR.FR.Y.0005.151105T1100Z-151105T1600Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
151 AM PST THU NOV 5 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES DROPPING TO 33 TO 37 DEGREES IN 
  THE PRE-DAWN AND EARLY MORNING HOURS OF THURSDAY. 

* IMPACTS...THIS WILL BE THE COLDEST NIGHT SO FAR THIS FALL. ANY 
  SENSITIVE PLANTS OR CROPS SHOULD BE PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Nov 4, 9:44 AM PST, 3 hours 43 minutes earlier.

Area forecast discussion, Nov 4, 9:44 AM PST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
944 AM PST WED NOV 4 2015

.SYNOPSIS...DRY WEATHER CONDITIONS WILL CONTINUE THROUGH THE WEEK
WITH SOME OF THE COOLEST OVERNIGHT TEMPERATURES OF THE SEASON.
TEMPERATURES WARM SLIGHTLY LATE IN THE WEEK BACK TO NEAR SEASONAL
AVERAGES. THE NEXT PACIFIC WEATHER SYSTEM MAY BRING PRECIPITATION
AND COOLER TEMPERATURES BACK TO THE REGION LATE IN THE WEEKEND
INTO EARLY NEXT WEEK.

&&

.DISCUSSION...AS OF 9:01 AM PST WEDNESDAY...NO FORECAST UPDATES
NEEDED THIS MORNING. A CHILLY START BUT WINDS IN THE HILLS KEPT
TEMPS FROM FALLING OFF TOO MUCH. WITH SUNNY SKIES AND OFFSHORE
FLOW EXPECT TEMPS TO WARM WELL INTO THE 60S FOR A PICTURE PERFECT
NOVEMBER AFTERNOON.

SHORT TERM CONCERN IS ON IF A FROST ADVISORY IS NEEDED FOR
TONIGHT. MOS GUIDANCE SHOWING 33 DEGREES FOR NAPA BY WEDS MORNING
WITH 31 AT PASO ROBLES. LOCATIONS OF CONCERN ARE THE NORTH BAY
VALLEYS AND SOUTHERN SALINAS VALLEY WITH DEWPOINTS EXPECTED TO BE
NEAR FREEZING. WILL LOOK THIS ALL OVER FOR AFTERNOON PACKAGE BUT
VISIBLE SATELLITE IS SHOWING A GOOD SHOT OF MID AND HIGH CLOUDS
POSED TO ROTATE OVER THE NORTH BAY THIS EVENING AND EVEN FURTHER
SOUTHWARD OVERNIGHT. MODEL CROSS SECTIONS CLEARLY SHOW THIS SWATH
OF CLOUDS WHICH IS MORE THAN ENOUGH TO OFFSET GOOD RADIATIONAL
COOLING. WINDS TONIGHT WILL BE MUCH LIGHTER IN THE BOUNDARY LAYER
BUT WE NEED THE SKIES TO REMAIN CLEAR AS WELL TO REACH THE FROST
POINT...AT LEAST ON A WIDESPREAD BASIS. WILL FOLLOW CLOUD TRENDS
BUT FOR MOMENT WILL NOT PLAN TO ISSUE A FROST ADVISORY.

LOOKING AHEAD THE PATTERN STAYS DRY AND SEASONABLE THURSDAY
THROUGH SATURDAY.

THEN THE PATTERN LOOKS TO ALMOST REPEAT ITSELF WITH INCREASING
CHANCES OF SOME SHOWERS BY SUNDAY...MAINLY FOR THE NORTH BAY. 12Z
GFS IS ALREADY IN AND SHOWS THE MAIN TROUGH AXIS DIVING INTO THE
NORTH BAY LATE SUNDAY NIGHT INTO MONDAY MORNING...VERY SIMILAR TO
THIS LAST MONDAY. THERE WONT BE QUITE THE SAME MOISTURE TAP BUT
EARLY INDICATIONS FOR ANOTHER MODERATE RAIN EVENT FOR THE BAY AREA
AND THE REST OF NORCAL ON MONDAY MORNING.

LOOKS LIKE A BREAK TUESDAY AND WEDS OF NEXT WEEK BUT MODELS
SHOWING A FAIRLY ACTIVE PATTERN SETTING UP WITH GFS PORTENDING
MORE STORMS LATE NEXT WEEK AND BEYOND. LOOKING LIKE A GOOD START
TO THE WET SEASON AT THIS POINT.

&&
.PREV DISCUSSION...AS OF 03:27 AM PST WEDNESDAY...COOL AND DRY
CONDITIONS PERSIST OVER OUR REGION THIS MORNING AND WITH LIGHT
WINDS...TEMPERATURES HAVE FALLEN INTO THE 40S OVER INLAND AREAS
AND LOWER 50S NEAR THE COAST/BAYS. IN ADDITION...A FEW INLAND
VALLEY LOCATIONS WILL LIKELY FALL INTO THE MID/UPPER 30S AND
RESULT IN BRIEF...PATCHY FROST JUST BEFORE SUNRISE. NOT MUCH
CHANGE IS EXPECTED THROUGH WEDNESDAY AS THE MAIN MID/UPPER LEVEL
TROUGH AXIS REMAINS OVER THE INTERMOUNTAIN WEST AND COOLER/DRIER
NORTHWEST FLOW PERSISTS ALONG THE WEST COAST.

DAYTIME AND OVERNIGHT TEMPERATURES INCREASE SLIGHTLY LATE IN THE
WEEK AS THE MID/UPPER LEVEL TROUGH EJECTS EASTWARD AND A WEAK
SHORT-WAVE RIDGE SHIFTS INLAND OVER CALIFORNIA.
OVERALL...TEMPERATURES WILL REBOUND TO NEAR SEASONAL AVERAGES AND
DRY WEATHER CONDITIONS WILL PERSIST HEADING INTO THE WEEKEND. AS A
RESULT...THE THREAT FOR PATCHY FROST WILL ALSO DIMINISH LATE IN
THE WEEK.

THE FORECAST MODELS ARE IN DECENT AGREEMENT WITH THE NEXT
MID/UPPER LEVEL TROUGH DROPPING SOUTHWARD DOWN THE BRITISH
COLUMBIA COAST AND INTO THE PACIFIC NORTHWEST THIS UPCOMING
SUNDAY. THIS SYSTEM IS SET TO PUSH A COLD FRONT DOWN INTO NORTHERN
AND CENTRAL CALIFORNIA SUNDAY INTO MONDAY. AT THIS TIME...ALL OF
THE MEDIUM RANGE MODELS BRING WIDESPREAD PRECIPITATION TO THE
REGION WITH THE CANADIAN BEING THE WETTEST. THE MOISTURE TAP
ASSOCIATED WITH THIS NEXT SYSTEM DOES NOT APPEAR TO BE A GOOD AS
OUR PREVIOUS EVENT EARLIER THIS WEEK...YET PWAT VALUES ARE
FORECAST TO EXCEED 1.00". WITH ALL THAT SAID...HAVE INCREASED
CHANCES OF PRECIPITATION REGION-WIDE SUNDAY INTO MONDAY. THIS
BOUNDARY WILL ALSO RESULT IN COOLER TEMPERATURES IN WAKE OF THE
FRONTAL PASSAGE EARLY NEXT WEEK. WILL CONTINUE TO MONITOR THE
LATEST FORECAST GUIDANCE IN THE COMING DAYS AND IF THE TREND
CONTINUES...WILL LIKELY NEED TO INCREASE CHANCES FOR RAIN/RAIN
SHOWERS. DRY WEATHER CONDITIONS ALONG WITH A SLIGHT WARMING TREND
IS THEN EXPECTED BY THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE
BUILDS BACK OVER THE REGION BEHIND THE EXITING MID/UPPER LEVEL
TROUGH.

&&

.AVIATION...AS OF 09:45 AM PST WEDNESDAY...FOR 18Z TAFS.
WIDESPREAD VFR WITH MOSTLY CLEAR SKIES AND LIGHT TO MODERATE
ONSHORE FLOW ALONG THE COAST. MID TO HIGH CLOUDS AOA 15-25K FT AGL
WILL BEGIN TO STREAM IN FROM THE NORTH LATER THIS AFTERNOON BEFORE
THICKENING OVERNIGHT. VFR WILL PERSIST THROUGH THE FORECAST
PERIOD.

VICINITY OF KSFO...VFR. BREEZY ONSHORE WINDS ALL DAY WITH GUSTS
POSBL TO THE MID TO UPPER 20S.

KSFO BRIDGE APPROACH...SIMILAR AS KSFO.

MONTEREY BAY AREA TERMINALS...VFR WITH LIGHT ONSHORE FLOW THROUGH
THE FORECAST PERIOD WITH HIGH CLOUDS STREAMING IN OVERNIGHT.

&&

.MARINE...AS OF 08:48 AM PST WEDNESDAY...GUSTY NORTHERLY WINDS
WILL CONTINUE OVER THE WATERS TODAY WITH ROUGH SEAS. WINDS WILL
BEGIN TO SLOWLY EASE TONIGHT. LIGHTER WIND AND SEAS WILL CONTINUE
THURSDAY THROUGH SATURDAY. WIND AND SWELL WILL BEGIN TO INCREASE
SUNDAY AS THE NEXT COLD PACIFIC STORM APPROACHES FROM THE GULF OF
ALASKA.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...SCA...PT ARENA TO PT REYES 0-10 NM
             SCA...PT REYES TO PIGEON PT 0-10 NM
             SCA...PIGEON PT TO PT PINOS 0-10 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
             SCA...PT ARENA TO PIGEON PT 10-60 NM

&&

PUBLIC FORECAST: RWW
AVIATION: DRP
MARINE: DRP

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA
Hazardous weather outlook, Nov 3, 5:52 PM PST, 19 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
552 PM PST TUE NOV 3 2015

CAZ506-041500-
NORTH BAY INTERIOR VALLEYS-
552 PM PST TUE NOV 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY INTERIOR
VALLEYS.

.DAY ONE...TUESDAY NIGHT

A COOL NIGHT IS EXPECTED IN THE NORTH BAY VALLEYS ON TUESDAY
NIGHT WITH LOW TEMPERATURES FORECAST TO DIP INTO THE MID 30S IN
THE COLDEST VALLEYS. PATCHY FROST IS POSSIBLE BY SUNRISE WEDNESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER COOL NIGHT IS FORECAST FOR WEDNESDAY NIGHT. OVERNIGHT LOWS
ON WEDNESDAY NIGHT MAY BE A FEW DEGREES COOLER THAN ON TUESDAY
NIGHT. A FROST ADVISORY MAY BE NEEDED FOR LATE WEDNESDAY NIGHT AND
EARLY THURSDAY MORNING. NIGHTTIME TEMPERATURES SHOULD BEGIN TO
MODERATE BY THURSDAY NIGHT.

CAZ510-041500-
EAST BAY INTERIOR VALLEYS-
552 PM PST TUE NOV 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST BAY INTERIOR
VALLEYS.

.DAY ONE...TUESDAY NIGHT

A COOL NIGHT IS EXPECTED IN THE EAST BAY VALLEYS ON TUESDAY NIGHT
WITH LOW TEMPERATURES FORECAST TO DIP TO AROUND 40 IN THE COLDEST
VALLEYS AND PERHAPS INTO THE UPPER 30S IN A FEW SPOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

OVERNIGHT LOWS ON WEDNESDAY NIGHT ARE EXPECTED TO BE SLIGHTLY
COOLER THAN TUESDAY NIGHT WITH SOME MID AND UPPER 30S POSSIBLE IN
THE COLDEST EAST BAY VALLEYS. PATCHY FROST IS POSSIBLE BY SUNRISE
THURSDAY MORNING. NIGHTTIME TEMPERATURES SHOULD BEGIN TO MODERATE
BY THURSDAY NIGHT.

CAZ516-041500-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
552 PM PST TUE NOV 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SALINAS VALLEY
AND OTHER INTERIOR VALLEYS OF SOUTHERN MONTEREY COUNTY.

.DAY ONE...TUESDAY NIGHT

A COOL NIGHT IS EXPECTED IN THE SOUTHERN SALINAS VALLEY ON
TUESDAY NIGHT WITH LOW TEMPERATURES FORECAST TO DIP INTO THE MID
30S IN THE COLDEST SPOTS. PATCHY FROST IS POSSIBLE BY SUNRISE
WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER COOL NIGHT IS FORECAST FOR WEDNESDAY NIGHT. OVERNIGHT LOWS
ON WEDNESDAY NIGHT MAY BE A FEW DEGREES COOLER THAN ON TUESDAY
NIGHT. A FROST ADVISORY MAY BE NEEDED FOR LATE WEDNESDAY NIGHT AND
EARLY THURSDAY MORNING. NIGHTTIME TEMPERATURES SHOULD BEGIN TO
MODERATE BY THURSDAY NIGHT.

Nearby

Frost Advisories in California, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.